MAUDE Adverse Event Report: BIOTRONIK AG PULSAR-18 T3 5/170/90; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG PULSAR-18 T3 5/170/90; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430455
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
The pulsar-18 t3 peripheral self-expandable stent system was selected for treatment.The retractable shaft did not pull back, although the delivery wheel was turned.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation confirmed that the stent has not been released.The proximal outer shaft portion has been completely pulled into the stabilizer shaft.Consequently, the stabilizer shaft is compressed at the transition to the handle lever.The usable length of the device does not comply anymore with the specification.The handle was returned with the device hub, the stopper shaft and the inner shaft being located about 237 mm proximal to handle.The rotating wheel could not be further rotated.A reference pulsar-18 t3 was prepared with the device hub being dislocated partially outside of the handle.When turning the rotating wheel, the outer shaft moved in proximal direction together with the device hub, the stopper shaft and the inner shaft without releasing the stent.The reported event could be reproduced.The most probable root cause for the reported event is therefore related to the manufacturing process.To prevent recurrence the respective internal departments were informed about this case.
 
Event or Problem Description

Brand Name
PULSAR-18 T3 5/170/90
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ  8180
Manufacturer (Section G)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ   8180
Manufacturer Contact
ramona ergler
ackerstrasse 6
bulach, zurich 8180
SZ   8180
MDR Report Key23679493
Report Number8043892-2025-11201
Device Sequence Number9753955
Product Code NIP
UDI-Device Identifier07640130446533
UDI-Public(01)07640130446533(17)260529(10)05230184
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2026
Device Model Number430455
Device Lot Number05230184
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by Manufacturer11/20/2025
Initial Report FDA Received Date12/01/2025
Supplement Report FDA Received Date02/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown